Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS Memphis, TN

June 18, 2007Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Jun 18, 2007, 7:58 PM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 7:58 PM CDT (00:58 UTC)
Expired
Jun 18, 2007, 8:45 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 190057
SVRMEG
MOC069-155-190145-
/O.NEW.KMEG.SV.W.0111.070619T0058Z-070619T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 845 PM CDT

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KENNETT...AND
  MOVING NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARDELL...HOLCOMB...CLARKTON AND CAMPBELL.

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3617 9009 3616 8984 3638 8981 3640 8994
      3653 8998 3654 9009

$$
1 follow-up statement
000 
WWUS54 KMEG 190140
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT MON JUN 18 2007

MOC069-155-190150-
/O.EXP.KMEG.SV.W.0111.000000T0000Z-070619T0145Z/
DUNKLIN MO-PEMISCOT MO-
840 PM CDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR PEMISCOT AND DUNKLIN COUNTIES
WILL EXPIRE AT 845 PM CDT...

AT 840 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3617 9009 3616 8984 3638 8981 3640 8994
      3653 8998 3654 9009

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:50 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 18, 2:50 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT MON JUN 18 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED THIS AFTERNOON
ACROSS THE MID SOUTH. PW VALUES WILL APPROACH OR EXCEED TWO INCHES
THROUGH TUESDAY ACROSS ALL OR PORTIONS OF THE REGION...WHICH WILL
ALLOW FOR LOCALLY HEAVY RAIN NEAR SOME THUNDERSTORMS. DRIER AIR
WILL FILTER INTO THE AREA FROM NORTHWEST TO SOUTHEAST DURING
TUESDAY AS AN UPPER LEVEL TROUGH HEADS TOWARD THE SOUTHEAST U.S.
COAST. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE ALONG THE
BOUNDARY BETWEEN AIR MASSES. EVENT QPF ACCUMULATIONS WILL AVERAGE
BETWEEN 0.25 AND 0.50 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF
ONE INCH.

DRY AND HOT WEATHER RETURNS ON WEDNESDAY AS HIGH PRESSURE ALOFT
BUILDS IN FROM THE WEST. BY THIS WEEKEND...A CLASSIC MID SUMMER
H5 PATTERN SETS UP WITH THE JET STREAM ALONG THE CANADIAN BORDER
WITH HIGH PRESSURE ALOFT FROM COAST TO COAST. HIGH TEMPERATURES
WILL CLIMB INTO THE MID TO PERHAPS UPPER 90S FRIDAY AND PERSIST
INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  88  72  92 /  60  50  10  10
MKL  71  87  64  91 /  60  50  10  10
JBR  71  91  67  91 /  60  30  10  10
TUP  71  86  69  93 /  50  70  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Jun 18, 1:03 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT MON JUN 18 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
103 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 40
MPH...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE
THROUGH 9 PM CDT ACROSS THE ENTIRE MIDSOUTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE BETWEEN 11 AM AND 6 PM CDT
TUESDAY SOUTH OF INTERSTATE 40.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OKULSKI

In the hours before

Special weather statement, Jun 18, 7:12 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT MON JUN 18 2007

ARZ028-190045-
MISSISSIPPI AR-
712 PM CDT MON JUN 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BURDETTE AT 712 PM CDT...MOVING NORTH AT
20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE
AND GOSNELL...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 745 PM CDT.
Local storm report, Jun 18, 7:13 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     7 SW WEBB               33.88N 90.43W
06/18/2007                   TALLAHATCHIE       MS   EMERGENCY MNGR

            TREES DOWN ON HOUSES...STRUCTURAL DAMAGE

0525 PM     TSTM WND DMG     16 ESE OXFORD           34.27N 89.27W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT COUNTY ROAD 217 AND HWY 6

0527 PM     TSTM WND DMG     17 ESE OXFORD           34.27N 89.25W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT HWY 334 AND COUNTY LINE

0640 PM     TSTM WND DMG     3 E SABOUGLA            33.77N 89.43W
06/18/2007                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA

&&

DSV
Local storm report, Jun 18, 7:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     7 SW WEBB               33.88N 90.43W
06/18/2007                   TALLAHATCHIE       MS   EMERGENCY MNGR

            TREES DOWN ON HOUSES...STRUCTURAL DAMAGE

0525 PM     TSTM WND DMG     16 ESE OXFORD           34.27N 89.27W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT COUNTY ROAD 217 AND HWY 6

0527 PM     TSTM WND DMG     17 ESE OXFORD           34.27N 89.25W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT HWY 334 AND COUNTY LINE

0640 PM     TSTM WND DMG     3 E SABOUGLA            33.77N 89.43W
06/18/2007                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA

0727 PM     TSTM WND DMG     4 E AMORY               33.99N 88.41W
06/18/2007                   MONROE             MS   LAW ENFORCEMENT

            TREES DOWN

&&

DSV
Special weather statement, Jun 18, 7:32 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT MON JUN 18 2007

ARZ009-190045-
CLAY AR-
732 PM CDT MON JUN 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CLAY COUNTY.

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 5 MILES NORTHWEST OF SUCCESS TO 6 MILES SOUTHEAST OF
HICKORIA AT 732 PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD
MONITOR THIS STORM CLOSELY..
Local storm report, Jun 18, 7:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     7 SW WEBB               33.88N 90.43W
06/18/2007                   TALLAHATCHIE       MS   EMERGENCY MNGR

            TREES DOWN ON HOUSES...STRUCTURAL DAMAGE

0525 PM     TSTM WND DMG     16 ESE OXFORD           34.27N 89.27W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT COUNTY ROAD 217 AND HWY 6

0527 PM     TSTM WND DMG     17 ESE OXFORD           34.27N 89.25W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT HWY 334 AND COUNTY LINE

0622 PM     TSTM WND DMG     4 S SABOUGLA            33.71N 89.48W
06/18/2007                   WEBSTER            MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN...SOME TREES FELL ON
            HOUSES

0640 PM     TSTM WND DMG     3 E SABOUGLA            33.77N 89.43W
06/18/2007                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA

0718 PM     HAIL             GOSNELL                 35.96N 89.97W
06/18/2007  M0.88 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

            ACCOMPANIED BY 40 MPH WIND GUST

0727 PM     TSTM WND DMG     4 E AMORY               33.99N 88.41W
06/18/2007                   MONROE             MS   LAW ENFORCEMENT

            TREES DOWN

&&

DSV
Special weather statement, Jun 18, 7:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT MON JUN 18 2007

MSZ017-190115-
ITAWAMBA MS-
750 PM CDT MON JUN 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY.

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES EAST OF EVERGREEN TO 7 MILES EAST OF NEW SALEM
AT 750 PM CDT...MOVING NORTH AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD
MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:20 PM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.